Issue
EPL
Volume 84, Number 1, October 2008
Article Number 10003
Number of page(s) 4
Section General
DOI http://dx.doi.org/10.1209/0295-5075/84/10003
Published online 16 October 2008
EPL, 84 (2008) 10003
DOI: 10.1209/0295-5075/84/10003

On the integrability of the discrete nonlinear Schrödinger equation

D. Levi1, M. Petrera2, 1 and C. Scimiterna2, 1

1   Dipartimento di Ingegneria Elettronica, Università degli Studi Roma Tre and Sezione INFN Roma Tre Via della Vasca Navale 84, 00146 Roma, Italy, EU
2   Dipartimento di Fisica, Università degli Studi Roma Tre and Sezione INFN Roma Tre Via della Vasca Navale 84, 00146 Roma, Italy, EU

petrera@fis.uniroma3.it

received 3 June 2008; accepted in final form 13 August 2008; published October 2008
published online 16 October 2008

Abstract
In this letter we present an analytic evidence of the nonintegrability of the discrete nonlinear Schrödinger equation, a well-known discrete evolution equation which has been obtained in various contexts of physics and biology. We use a reductive perturbation technique to show an obstruction to its integrability.

PACS
02.30.Ik - Integrable systems.
47.11.St - Multi-scale methods.

© EPLA 2008